Alert archive / Montana / High Wind Warnings in 2014

High Wind Warning 20, NWS Great Falls, MT

April 7, 2014

NWS Great Falls, MT issued this high wind warning at Apr 7, 2014, 2:48 PM MDT. It took effect at Apr 8, 2014, 12:00 PM MDT. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2014, 2:48 PM MDT (20:48 UTC)
In effect from
Apr 8, 2014, 12:00 PM MDT
Expired
Apr 9, 2014, 10:33 AM MDT
In force
23 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WWUS75 KTFX 072048
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
248 PM MDT MON APR 7 2014

MTZ045-080900-
/O.CAN.KTFX.HW.W.0019.000000T0000Z-140408T0500Z/
/O.NEW.KTFX.HW.W.0020.140408T1800Z-140410T0000Z/
LIBERTY-
248 PM MDT MON APR 7 2014

...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 6 PM MDT
WEDNESDAY...
...HIGH WIND WARNING FOR THIS EVENING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO 6 PM MDT
WEDNESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP AROUND THE
  SWEET GRASS HILLS ON TUESDAY AFTERNOON AND CONTINUE INTO
  WEDNESDAY. THE STRONGEST WINDS WILL BE LATE TUESDAY NIGHT AND
  WEDNESDAY MORNING.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65
  MPH CAN BE EXPECTED.

* OTHER IMPACTS: TRAVEL WILL BE DIFFICULT AT TIMES FOR HIGH
  PROFILE VEHICLES.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-046-049-072200-
/O.CAN.KTFX.HW.A.0013.140408T1800Z-140410T0000Z/
EASTERN GLACIER-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CONRAD...FAIRFIELD
248 PM MDT MON APR 7 2014

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WATCH. 

GUSTY WINDS ARE EXPECTED TUESDAY AND WEDNESDAY AFTERNOON...
HOWEVER...WINDS ARE EXPECTED TO REMAIN BELOW WARNING CRITERIA.
WINDS GUSTS AS HIGH AS 50 MPH CAN BE EXPECTED.

$$

MTZ009-044-048-080900-
/O.UPG.KTFX.HW.A.0013.140408T1800Z-140410T0000Z/
/O.NEW.KTFX.HW.W.0020.140408T1800Z-140410T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
248 PM MDT MON APR 7 2014

...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 6 PM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO 6 PM MDT
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE
  ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS TUESDAY AFTERNOON
  THROUGH WEDNESDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED
  LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65
  MPH ARE EXPECTED WITH ISOLATED GUSTS TO 80 MPH AT RIDGE TOPS.

* OTHER IMPACTS: TRAVEL WILL BE DIFFICULT AT TIMES FOR HIGH
  PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
5 follow-up statements
433 
WWUS75 KTFX 080254
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
854 PM MDT MON APR 7 2014

MTZ009-044-045-048-081100-
/O.CON.KTFX.HW.W.0020.140408T1800Z-140410T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
854 PM MDT MON APR 7 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TUESDAY TO
6 PM MDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TUESDAY TO
6 PM MDT WEDNESDAY.

* TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE ROCKY
  MOUNTAIN FRONT AND PORTIONS OF THE PLAINS OVER NORTH CENTRAL
  MONTANA ON TUESDAY AFTERNOON...AND THEN CONTINUE TO REMAIN
  STRONG THROUGH WEDNESDAY AFTERNOON. THE STRONGEST WINDS ARE
  EXPECTED LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO
  65 MPH ARE EXPECTED...WITH ISOLATED GUSTS TO 80 MPH AT RIDGE
  TOPS.

* OTHER IMPACTS: TRAVEL WILL BE DIFFICULT AT TIMES FOR HIGH
  PROFILE VEHICLES. AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES
  AT TIMES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS
  PASS...SWEET GRASS AND WHITLASH.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
782 
WWUS75 KTFX 080956
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
356 AM MDT TUE APR 8 2014

MTZ009-044-045-048-082215-
/O.CON.KTFX.HW.W.0020.140408T1800Z-140410T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
356 AM MDT TUE APR 8 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
MDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
WEDNESDAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP THIS AFTERNOON
  AND REMAIN STRONG THROUGH WEDNESDAY AFTERNOON. THE STRONGEST
  WINDS ARE EXPECTED LATE TUESDAY NIGHT AND EARLY WEDNESDAY
  MORNING.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 
  65 MPH ARE EXPECTED...WITH ISOLATED GUSTS TO 80 MPH AT RIDGE 
  TOPS.

* OTHER IMPACTS: TRAVEL WILL BE DIFFICULT AT TIMES FOR HIGH 
  PROFILE VEHICLES. AREAS OF BLOWING DUST WILL REDUCE 
  VISIBILITIES AT TIMES. 

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
616 
WWUS75 KTFX 082026
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
226 PM MDT TUE APR 8 2014

MTZ009-044-045-048-091200-
/O.CON.KTFX.HW.W.0020.000000T0000Z-140410T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
226 PM MDT TUE APR 8 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT WEDNESDAY. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL REMAIN STRONG THROUGH
  WEDNESDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED LATE
  TONIGHT AND EARLY WEDNESDAY MORNING.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 
  65 MPH ARE EXPECTED...WITH ISOLATED GUSTS TO 80 MPH AT RIDGE 
  TOPS.

* OTHER IMPACTS: TRAVEL WILL BE DIFFICULT AT TIMES FOR HIGH 
  PROFILE VEHICLES. AREAS OF BLOWING DUST WILL REDUCE 
  VISIBILITIES AT TIMES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
450 
WWUS75 KTFX 090825
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
225 AM MDT WED APR 9 2014

MTZ009-044-045-048-100000-
/O.CON.KTFX.HW.W.0020.000000T0000Z-140410T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
225 AM MDT WED APR 9 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL REMAIN STRONG THROUGH
  WEDNESDAY AFTERNOON.  TRAVEL WILL BE DIFFICULT AT TIMES FOR HIGH 
  PROFILE VEHICLES. 

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 
  65 MPH ARE EXPECTED...WITH ISOLATED GUSTS TO 80 MPH AT RIDGE 
  TOPS.

* OTHER IMPACTS: AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES
  AT TIMES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
949 
WWUS75 KTFX 091633
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1033 AM MDT WED APR 9 2014

MTZ009-044-045-048-091745-
/O.CAN.KTFX.HW.W.0020.000000T0000Z-140410T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
1033 AM MDT WED APR 9 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS HAVE SHIFTED NORTH AND WEAKENED BEHIND A COLD FRONTAL
PASSAGE. WIND GUSTS UP TO 30 MPH ARE STILL POSSIBLE THROUGH THIS
AFTERNOON...ESPECIALLY IN AND NEAR SHOWERS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Apr 7, 11:35 AM MDT, 3 hours 13 minutes earlier.

Area forecast discussion, Apr 7, 11:35 AM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1135 AM MDT Mon Apr 7 2014

...UPDATED AVIATION DISCUSSION...

.UPDATE...
Forecast is on track for today. Temperatures will be several
degrees above seasonal averages this afternoon and winds will
become gusty as the lower atmosphere becomes mixed. Scattered
clouds will be confined mainly to the mountains with a more stable
airmass over the plains. Dropped the forecast cloud cover a bit
for this afternoon over the plains. Langlieb

&&

.AVIATION...
UPDATED 1735Z.
VFR conditions expected through this TAF period. As low pressure
develops over Canada, breezy west winds will develop with gusts in
the 20 to 30 kt range through the afternoon. Otherwise, main feature
today will be a SCT-BKN cloud layer at 4-6 kft AGL at KBZN and KLWT.
As high pressure strengthens over the area this evening and tonight,
the cloud deck will break up. Uttech

&&

.PREV DISCUSSION...
/ISSUED 500 AM MDT Mon Apr 7 2014/

Monday through Wednesday...A high pressure ridge will be building
over the West Coast today while central Montana will continue
another day underneath northwest flow aloft. The air mass will be
drying and the chance for precip decreasing. The upper level high
pressure ridge will be over central Montana Tuesday. The air mass
will become slightly unstable although the lack of moisture will
keep precip out of the pictures. Mid-level winds will strengthen
over the Rockies late Tuesday and remain strong until beginning to
weaken again late Wednesday. An upper level low pressure trof will
cross the Pacific Northwest Wednesday morning and move quickly
through the zones by late Wednesday. The cold front associated with
this trof will cross the Canadian border early Wednesday. This will
cause a shift of strong, gusty winds to the north along with precip
across the Hiline. Low levels should remain rather dry elsewhere and
mainly convective precipitation is expected as the system spreads
south. Zelzer

Wednesday night through Monday...A somewhat moist northwesterly flow
aloft will keep a chance of mountain showers around the area Tuesday
night through Thursday night, but the plains/valleys should remain
dry. Lingering breezy westerly winds will keep temperatures mild
Tuesday night, but temperatures will then remain closer to seasonal
averages through Thursday night. The next weather system to impact
the area will approach on Friday, bringing increasing cloudiness and
a better chance of showers to the area, while breezy westerly winds
will keep temperatures slightly above normal. This shortwave trough
will deepen and merge with an upper level low pressure area over the
southwestern CONUS to form a long wave trough that will bring more
widespread precipitation to the area for Friday night and Saturday.
A Canadian cold front will also move south through the area Friday
afternoon and evening, ushering in much cooler/below normal
temperatures for Saturday into Saturday night. This cooler airmass
will likely bring measurable snowfall to at least the mountain
areas. However, the timing of the system and exact precipitation
amounts are still a bit uncertain at this time, so will monitor the
situation for potential winter weather highlights. Once this trough
exits the area to the east, the resulting northwesterly flow aloft
will keep temperatures below normal across the area Sunday into
Monday with the chance for precipitation mainly staying in the
mountains.
Coulston

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  62  39  69  44 /  10   0   0   0
CTB  60  39  66  43 /  10   0   0   0
HLN  64  38  72  42 /  10   0   0   0
BZN  61  33  68  37 /  10   0   0   0
WEY  51  28  56  33 /  20   0   0   0
DLN  60  35  67  38 /   0   0   0   0
HVR  64  37  72  45 /   0   0   0   0
LWT  58  36  67  40 /  10   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH from Tuesday afternoon through Wednesday
afternoon Eastern Glacier...Eastern Pondera...Eastern Teton...
Northern Rocky Mountain Front...Southern Rocky Mountain Front...
Toole.

HIGH WIND WARNING until 11 PM MDT this evening Liberty.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:01 PM MDTHigh Wind WarningTFX20 hr
Apr 6, 8:34 PM MDTHigh Wind WatchTFX18 hr

Nearby

High Wind Warnings in Montana, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.